Dysport injection 128 units throat swelled within 10 mins.

Hi. I had 128 units of Dysport (used Botox several times no problems) to my forehead, between brows and crows feet. Within 10 mins after leaving my throat suddenly swelled. I went to medical centre and they said I was having a rare allergic reaction. They put me on prednisone for 3 days and said this should subside. That was yesterday but this afternoon it felt like it went up again, my mouth is dry and I have very little saliva and no appetite whatsoever and sudden body aches.

Doctor Answers 2

Allergies can occur with any of these products.

The fact that you have successfully had botulinum toxin products in the past without a reaction, does not prevent or preclude you from having a reaction as has occurred to you.  Beyond the allergic reaction, you are describing mild clinical botulism .  These very unpleasant symptoms will resolve but this can take months.  If you are more symptoms lying down when you try to sleep, it is recommended to place boards to elevate the head of the bed.  I strongly recommend that you avoid botulinum toxin product in the future.  Do not assume that this was a reaction to just this brand of bolulinum toxin A.  It is highly likely that this is a general reaction and you should now avoid this treatment altogether.


Los Angeles Oculoplastic Surgeon
4.9 out of 5 stars 23 reviews

Throat swelling post Dysport treatment

Thank you for your question. It appears that have had an allergic reaction to the Dysport. With any kind of throat swelling, the immediate concern is for your airway patency to ensure there is no airway obstruction which can be a medical emergency. The additional unwanted side effects of mouth dryness, reduced appetite and sudden body aches should also be assessed and managed further if there is no relief with the Prednisone prescribed to you. It is important that you follow up with your treating practitioner to ensure your progress is monitored and you should present to hospital immediately should any shortness of breath occur as a result of swelling to your throat or any other parts of the respiratory tract.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.